I've had the paragard IUD for 7 months and am getting used to the heavier more crampy periods, but am also having some other side effects. Not every month, but often, I have pain in my thighs. My upper thighs and bottom are sensitive to the touch and I often have extreme itching in my vaginal area...like I have a yeast infection. Is this related to my IUD?? Also I am having issues with orgasm as well and it seems like this could be related to the IUD. I, like so many others, am unable to take birth control with hormones....
Welcome to ehealthforum.
Your symptoms could be suggestive of vaginal infection and hormonal derangements. Women are prone to get vaginal and pelvic infections while being on IUD. Consider visiting your gynecologist for a thorough check to rule out possibilities of infection. If infection is detected, get your partner also treated simultaneously to prevent re-infection. Consider getting started on low dose hormonal contraceptives to minimize the side effects.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.